Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking ativan. Ears ringing constantly. Have muscle ache. Can I go for a low dose of ativan?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have been taking ativan 0.5 daily for about 8 months. I have been trying to reduce it by skipping days and trying 0.25 . My ears ring constantly, I am getting muscle aches in back and neck, and have rebound anxiety that is awful. How long can I expect these symptoms to persist and can I get off this low dose safely?
Posted Mon, 21 Oct 2013 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
You can withdraw this low dose Ativan

Detailed Answer:
Thanks for posting your query.
Ativan 0.25mg is a low dose already. There should be no problem in stopping the medicine. The rebound anxiety that you are having usually subsides in one week after stopping the medicine. You can reduce your caffeine and alcohol intake to help in early improvement.
The ringing in the ears and a constant back and neck pain is likely to be due to a muscle pain and an inner ear problem. You can help these by taking a mild pain killer and doing a regular hot fomentation in the area of pain and stiffness. Do consult an ENT specialist to find out the cause of ringing in the ears for proper treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor